| Catalog Number |
42512100312 |
| Medical Device Problem Code |
Biocompatibility (2886)
| Health Effect - Clinical Codes |
Erythema (1840); Pain (1994); Loss of Range of Motion (2032); Rash (2033); Swelling/ Edema (4577)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Subsequently, the patient reported that since surgery has been suffering with ongoing pain, redness, swelling, rash, decreased range of motion, stiffness, and tightness of knee.The patient has consulted an immunologist who is testing her for allergies to
the components and bone cement.
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products: 42572605801: femur cr standard left size 5: 65588780.42532006701: tibia cemented 5 degree stemmed left size d: 66891502.42540000032: all poly patella cemented: 67037346.110034355: refobacin bc r 1x40 us: c0104v07ba.Unknown depuy bone cement x 2.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental report will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10 the event is confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the patient developed symptoms consistent with a possible allergic reaction, including redness, pain, swelling, heat, stiffness, and progressively worsening severe pain with markedly limited bending motion and a sensation of tightness around the knee.An immunologist recommended allergy testing of the implant components, as their presentation suggested hypersensitivity.Current management includes monitoring, x-rays, mri, and physical therapy.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.